Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 29, 2007, 2:53 AM MDT for 7 counties in North Dakota. It took effect at Oct 29, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2007, 2:53 AM MDT (08:53 UTC)
- In effect from
- Oct 29, 2007, 12:00 PM MDT
- Expired
- Oct 29, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3444 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 290853 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 353 AM CDT MON OCT 29 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 70S TODAY ALONG WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 17% AND 20% OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH WINDS WILL ONLY BE 10 TO 15 MPH WITH GUSTS MARGINALLY REACHING RED FLAG CRITERIA AT 20 MPH...OTHER FACTORS SUPPORT THE ISSUANCE OF A RED FLAG WARNING. PERCENT GREEN IS ZERO AND THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY TODAY BETWEEN 92 AND 100. ALL THESE FACTORS COMING TOGETHER REPRESENT CRITICAL OR EXTREME FIRE WEATHER BEHAVIOR...THUS A RED FLAG WARNING HAS BEEN ISSUED. NDZ031>033-040-041-043-044-292130- /O.NEW.KBIS.FW.W.0018.071029T1800Z-071030T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 253 AM MDT MON OCT 29 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. .TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 70S TODAY ALONG WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 17% AND 20% OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH WINDS WILL ONLY BE 10 TO 15 MPH WITH GUSTS MARGINALLY REACHING RED FLAG CRITERIA AT 20 MPH...OTHER FACTORS SUPPORT THE ISSUANCE OF A RED FLAG WARNING. PERCENT GREEN IS ZERO AND THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY TODAY BETWEEN 92 AND 100. ALL THESE FACTORS COMING TOGETHER REPRESENT CRITICAL OR EXTREME FIRE WEATHER BEHAVIOR...THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
1 follow-up statement
000 WWUS83 KBIS 292002 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT MON OCT 29 2007 ...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING FOR PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .TEMPERATURES INTO THE LOWER AND MIDDLE 70S ALONG WITH RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT ARE OCCURRING OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON. WEST WINDS ARE 15 TO 20 MPH. CONDITIONS WILL IMPROVE RAPIDLY THIS EVENING. NDZ031>033-040-041-043-044-300000- /O.CON.KBIS.FW.W.0018.000000T0000Z-071030T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 202 PM MDT MON OCT 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. TEMPERATURES INTO THE LOWER AND MIDDLE 70S ALONG WITH RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT ARE OCCURRING OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON. WEST WINDS ARE 15 TO 20 MPH. CONDITIONS WILL IMPROVE RAPIDLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 29, 1:40 AM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 29, 1:40 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 AM CDT MON OCT 29 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... LATEST WATER VAPOR AND IR SAT IMAGERY SHOW A GENERAL ZONAL FLOW WITH MID/HIGH LEVEL MOISTURE UPSTREAM BEGINNING TO THIN. THUS WILL BE LOOKING FOR M/SUNNY CONDITIONS TODAY WITH WARMER TEMPERATURES. NAM BUFR SOUNDINGS SHOW MIXING THROUGH ABOUT 850MB THIS AFTERNOON. 850MB TEMPS ROUGHLY +3C WARMER TODAY THAN SUNDAY WHICH WILL GIVE SFC TEMPS A BOOST OF ABOUT +6F WARMER THIS AFTERNOON OVER SUNDAYS HIGHS. THUS...HIGHS WILL RANGE FROM THE MID 60S NORTHEAST TO THE MID 70S SOUTHWEST. MINIMUM RELATIVE HUMIDITIES MAINLY IN THE UPPER TEENS TO AROUND 20 PERCENT OVER SOUTHWEST NORTH DAKOTA. WINDS MARGINAL AT THIS TIME BUT ENOUGH SUPPORT FROM OTHER FACTORS TO ISSUE A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY EVENING. SEE THE FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. AN UPPER TROUGH LOCATED OVER WESTERN BRITISH COLUMBIA WILL ADVANCE EAST AND SHARPEN UP AS IT MOVES CLOSER TO NORTH DAKOTA TUESDAY. THIS TROUGH WILL SEND A COLD FRONT ACROSS THE STATE...FROM NW TO SE DURING THE DAY. PARTIAL THICKNESS ANALYSIS SHOWS POST FRONTAL PRECIP TO REMAIN RAIN SHOWERS THROUGH 00Z WED...THEN A MIX OF -RW/-SW BETWEEN 00Z- 06Z WEDS AS THE COLUMN BECOMES COLDER AND THE UPPER TROUGH MOVES THROUGH. LIQUID QPF TOTALS ARE HIGHEST OVER THE NORTH BUT THE GENERAL RANGE IS BETWEEN 0.01 AND 0.12 FROM TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. WITH THE MAJORITY OF THE QPF OCCURRING WHILE THE COLUMN STILL IS SUPPORTIVE OF RAIN SHOWERS AND NOT SNOW SHOWERS...SNOW ACCUMULATIONS WILL BE UNDER AN INCH OVER THE NORTHERN AND NORTHEASTERN CWA. GUSTY NW WINDS WILL DOMINATE BEHIND THE FRONT. COLD AIR ADVECTION AND GOOD NW LINKAGE AT ALL LEVELS WITHIN THE CAA AREA KEEPS SUSTAINED NW WINDS OF AROUND 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THE UPPER TROUGH WILL BE EAST OF THE FORECAST AREA BY 12Z WEDS...THUS ANY PRECIP WILL HAVE ENDED BY THEN. RH CROSS SECTIONS SHOW A SCT/BKN STRATO-CUMULUS DECK DEVELOPING WEDNESDAY MORNING WITH CLOUDS RAPIDLY DECREASING FROM WEST TO EAST WEDS AFT. HAVE MAINTAINED HIGHS IN THE 40S WEDNESDAY WITH WINDS DIMINISHING DURING THE DAY. EXPECT DRY/COLD WEATHER FOR HALLOWEEN NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY... MAIN FORECAST PROBLEM IN THE DAY 4-5 PERIOD WILL BE SMALL PRECIPITATION CHANCES ASSOCIATED WITH A SHORTWAVE TROUGH MOVING THROUGH THURSDAY NIGHT AND FRIDAY. THE GFS AND ECMWF ARE FASTER WITH THE SHORTWAVE TROUGH FROM LAST NIGHTS RUNS. THEREFORE THERE IS SUBSIDENCE OVER OUR AREA OF SLIGHT CHANCE POPS IN THE WEST ON FRIDAY. THE GLOBAL GEM IS SIMILAR TO LAST NIGHTS RUN AND IS STILL GENERATING SOME LIGHT QPF OVER THE WEST ON FRIDAY. ALTHOUGH THE GFS/ECMWF MAY BE THE PREFERRED SOLUTION...WILL KEEP THE SLIGHT CHANCE POPS FRIDAY...MAINLY FOR CONTINUITY. AND SEE IF GFS/ECMWF CONTINUE THEIR FASTER SOLUTION COMPARED TO THE GLOBAL GEM. OVERALL FEW CHANGES TO THE DAY 4-5 PERIOD. STILL LOOKS MAINLY DRY IN THE LATTER PORTIONS OF THE EXTENDED. A LOW PRESSURE SYSTEM MOVES ACROSS ALBERTA AND SASKATCHEWAN SATURDAY NIGHT INTO SUNDAY WITH ANY PRECIP WELL TO OUR NORTH. AS THE SURFACE LOW MOVES INTO MANITOBA ON SUNDAY A COLD FRONT WILL MOVE THE AREA BRINGING COLDER TEMPERATURES TO THE REGION EARLY NEXT WEEK. && .AVIATION... WITH UPPER RIDGING TAKING PLACE OVER THE AREA...AND A SURFACE LOW OVER SOUTHERN ALBERTA...FORECAST TO MOVE EAST ACROSS SOUTHERN CANADA...WE WILL CONTINUE TO SEE VFR CONDITIONS WITH A SOUTHWEST TO WEST SURFACE FLOW. && .FIRE WEATHER...MINIMUM HUMIDITIES WILL BE WELL WITHIN CRITICAL CRITERIA FOR MENTION OF A RED FLAG WARNING...17-20% IN THE ZONES MENTIONED BELOW. HOWEVER...SUSTAINED WINDS WILL ONLY BE 10 TO 15 MPH WITH GUSTS TO AROUND 20 MPH. USING THE GUSTS OF 20 MPH PUTS THESE ZONES IN A PROBABLE REGIME THIS AFTERNOON. THE DECIDING FACTORS FOR THE SUPPORT OF A RED FLAG WARNING IS THE PERCENT GREEN OF ZERO AND THE RANGELAND FIRE DANGER INDEX BEING IN THE EXTREME CATEGORY TODAY...BETWEEN 92 AND 100. SEE BISRFWBIS FOR SPECIFIC DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR NDZ031>033-040-041-043-044. && KS/TWH
Hazardous weather outlook, Oct 28, 2:03 PM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 303 PM CDT SUN OCT 28 2007 NDZ019>023-025-034>037-042-045>048-050-051-291015- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 303 PM CDT SUN OCT 28 2007 /203 PM MDT SUN OCT 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>033-040-041-043-044-291015- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 303 PM CDT SUN OCT 28 2007 /203 PM MDT SUN OCT 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-291015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- 303 PM CDT SUN OCT 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM ON TUESDAY NIGHT COULD BRING AN EARLY TASTE OF WINTER. TEMPERATURES IN THE TWENTIES...GUSTY NORTHWEST WINDS OF 20 TO 30 MPH AND UP TO AN INCH OF SNOW ARE POSSIBLE. THE TRACK OF THE STORM IS STILL SOMEWHAT UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JF
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.